Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Canard solutions at non-generic turning points


Authors: Peter De Maesschalck and Freddy Dumortier
Journal: Trans. Amer. Math. Soc. 358 (2006), 2291-2334
MSC (2000): Primary 34E15, 34E20, 34C26, 34A12; Secondary 34D15, 37G15, 34B99
Published electronically: December 20, 2005
MathSciNet review: 2197445
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with singular perturbation problems for vector fields on $ 2$-dimensional manifolds. ``Canard solutions'' are solutions that, starting near an attracting normally hyperbolic branch of the singular curve, cross a ``turning point'' and follow for a while a normally repelling branch of the singular curve. Following the geometric ideas developed by Dumortier and Roussarie in 1996 for the study of canard solutions near a generic turning point, we study canard solutions near non-generic turning points. Characterization of manifolds of canard solutions is given in terms of boundary conditions, their regularity properties are studied and the relation is described with the more traditional asymptotic approach. It reveals that interesting information on canard solutions can be obtained even in cases where an asymptotic approach fails to work. Since the manifolds of canard solutions occur as intersection of center manifolds defined along respectively the attracting and the repelling branch of the singular curve, we also study their contact and its relation to the ``control curve''.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 34E15, 34E20, 34C26, 34A12, 34D15, 37G15, 34B99

Retrieve articles in all journals with MSC (2000): 34E15, 34E20, 34C26, 34A12, 34D15, 37G15, 34B99


Additional Information

Peter De Maesschalck
Affiliation: Departement Wiskunde, Natuurkunde, Informatica, Dynamical Systems, Hasselt University, Agoralaan, Gebouw D, B-3590 Diepenbeek, Belgium
Email: peter.demaesschalck@uhasselt.be

Freddy Dumortier
Affiliation: Departement Wiskunde, Natuurkunde, Informatica, Dynamical Systems, Hasselt University, Agoralaan, Gebouw D, B-3590 Diepenbeek, Belgium
Email: freddy.dumortier@uhasselt.be

DOI: http://dx.doi.org/10.1090/S0002-9947-05-03839-0
PII: S 0002-9947(05)03839-0
Keywords: Singular perturbations, canard solutions, degenerate turning point, center manifolds, normal forms, blow up of families
Received by editor(s): May 19, 2003
Received by editor(s) in revised form: August 30, 2004
Published electronically: December 20, 2005
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.